Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 185, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 14, 2009, 3:18 PM CST for 5 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2009, 3:18 PM CST (21:18 UTC)
- Expired
- Dec 14, 2009, 6:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 5:19 PM CST | FLASH FLOOD | Bude, MS | WATER COVERING SEVERAL ROADS OFF HWY 33 LEADING INTO BUDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 121 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 142118
FFWJAN
MSC029-037-063-077-085-150015-
/O.NEW.KJAN.FF.W.0185.091214T2118Z-091215T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST MON DEC 14 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF HAZLEHURST...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 615 PM CST
* AT 316 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BUDE...OR 24 MILES
WEST OF MCCOMB. THE STORMS WERE MOVING NORTHEAST AT 35 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUTH...ROCKPORT...MARTINSVILLE...GLANCY...ALLEN...BARLOW...PLEASANT
HILL...UNION CHURCH...MCBRIDE...MCNAIR...HAMBURG...KIRBY...MCCALL
CREEK...LITTLE SPRINGS...CENTER POINT...WEST LINCOLN...VAUGHN...
CASEYVILLE...LOYD STAR...EAST LINCOLN...OMA...WESSON...NEW HOPE...
ENTERPRISE AND BOGUE CHITTO
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3135 9116 3161 9115 3171 9101 3179 9073
3189 9071 3191 9016 3176 9012 3176 8997
3172 8997 3166 9025 3135 9022 3135 9097
3133 9107
$$
BK2 follow-up statements
000
WGUS74 KJAN 142326
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CST MON DEC 14 2009
MSC029-037-063-077-085-150015-
/O.CON.KJAN.FF.W.0185.000000T0000Z-091215T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
526 PM CST MON DEC 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
SOUTHERN COPIAH...LAWRENCE...LINCOLN...FRANKLIN AND SOUTHEASTERN
JEFFERSON COUNTIES...
AT 524 PM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BUDE. THE STORMS WERE
MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON
THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST THREE
HOURS. SEVERAL ROADS OFF HIGHWAY 33 LEADING INTO BUDE HAVE WATER
COVERING THE ROADWAY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKPORT...MARTINSVILLE...GLANCY...ALLEN...BARLOW...PLEASANT HILL...
UNION CHURCH...MCBRIDE...MCNAIR...HAMBURG...KIRBY...MCCALL CREEK...
WEST LINCOLN...VAUGHN...CASEYVILLE...LOYD STAR...EAST LINCOLN...
OMA...WESSON...NEW HOPE...HAZLEHURST AND ENTERPRISE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3135 9116 3161 9115 3171 9101 3179 9073
3189 9071 3191 9016 3176 9012 3176 8997
3172 8997 3166 9025 3135 9022 3135 9097
3133 9107
$$
BK000
WGUS74 KJAN 150008
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CST MON DEC 14 2009
MSC029-037-063-077-085-150017-
/O.EXP.KJAN.FF.W.0185.000000T0000Z-091215T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
608 PM CST MON DEC 14 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CST FOR SOUTHERN
COPIAH...LAWRENCE...LINCOLN...FRANKLIN AND SOUTHEASTERN JEFFERSON
COUNTIES...
THE STEADY RAINFALL WILL CONTINUE THIS EVENING BUT FALL AT MORE OF A
LIGHT TO MODERATE RATE. THE HEAVY RAINFALL WHICH PROMPTED THE
WARNING HAS PUSH SOUTHEAST OF THE AREA.
LAT...LON 3135 9116 3161 9115 3171 9101 3179 9073
3189 9071 3191 9016 3176 9012 3176 8997
3172 8997 3166 9025 3135 9022 3135 9097
3133 9107
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 10:34 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 14, 10:34 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CST MON DEC 14 2009
.UPDATE...RADARS SHOWING CONVECTION ALREADY UNDERWAY ACROSS
SOUTHERN MISSISSIPPI AND MOVING INTO CENTRAL PORTIONS AS WELL. THIS
IS ASSOCIATED WITH A ISENTROPIC LIFT/WAA ADVECTION OVER A WARM FRONT
THAT IS LOCATED GENERALLY ALONG THE COAST. THIS ACTIVITY IS EXPECTED
TO CONTINUE/INCREASE TODAY JUST TO THE NORTH OF THIS WARM FRONT.
THIS COMES AHEAD OF A COLD FRONT THAT WILL ENTER THE REGION TONIGHT
INTO TUESDAY MORNING. THE MAIN CONCERNS THIS AFTERNOON WILL BE HEAVY
RAINFALL AND/OR TRAINING STORMS. PWATS ON THIS MORNINGS KJAN
SOUNDING WAS AROUND 0.77 INCHES. MODELS CONTINUE TO SHOW AN INCREASE
THIS AFTERNOON TO VALUES AROUND 1.6-1.8 INCHES SOUTH OF I-20. VALUES
REACH AROUND AN INCH IN THE NORTH WHERE HEAVY RAINFALL AND MUCH RAIN
IS NOT ANTICIPATED. ABUNDANT RECENT RAINFALL HAS LEFT VERY SATURATED
GROUNDS/SWOLLEN CREEKS IN SOUTHEAST/SOUTH MISSISSIPPI. A FLASH FLOOD
WATCH REMAINS IN EFFECT FROM 18Z TODAY THROUGH 00Z WED FOR MAIN THE
HWY 84 CORRIDOR. THIS IS WHERE THE BEST MOISTURE/MOISTURE TRANSPORT
IS EXPECTED TO CONTINUE THROUGH TODAY. SVR POTENTIAL CONTINUES TO
LOOK LOW WITH LOW MLCAPES OF AROUND 400 J/KG AND 30KTS OR LESS OF
DEEP LAYER SHEAR. AN ISOLATED STRONG TO SVR STORM IS NOT COMPLETELY
OUT OF THE QUESTION WITH BETTER AREAS BEING ALONG AND SOUTH OF HWY 84.
FOGGY CONDITIONS OCCURRED EARLIER THIS MORNING AND SOME PLACES HAVE
NOT COMPLETELY LIFTED FROM THE 1/4 TO 1/2 MILE STATUS. THE DENSE FOG
ADVISORY WAS EXTENDED AN EXTRA HOUR IN THE EAST EARLIER THIS MORNING
BUT THE ENTIRE ADVISORY HAS NOW EXPIRED AT 10AM. FOG IS EXPECTED TO
CONTINUE TO LIFT AND CONDITIONS SHOULD IMPROVE OUTSIDE OF
THUNDERSTORMS. OVERALL...WARM TEMPS WILL CONTINUE TODAY AND MAKE IT
FEEL A LITTLE MORE LIKE SPRING OUT TODAY.
ADJUSTED POPS UPWARD FOR LOCATIONS ALONG AND SOUTH OF I-20 GIVEN
RADAR TRENDS AND EXPECTED WEATHER FOR TODAY AND INCLUDED ISO-SCT
TSRA IN THESE LOCATIONS FOR THIS MORNING AND AFTERNOON.
OTHERWISE...GOING FORECAST LOOKED GOOD AND UPDATED PRODUCTS OUT
SHORTLY. /28/
&&
.AVIATION...WIDESPREAD IFR/LIFR CONDITIONS WILL CONTINUE OVER MUCH
OF THE AREA INTO THE EARLY AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE
TODAY WITH IFR/MVFR CIGS BY MID AFTERNOON AND MVFR/VFR VSBYS.
SHOWERS AND TSTMS WILL INCREASE IN COVERAGE. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED S OF THE INTERSTATE 20 CORRIDOR WITH
FLOODING POSSIBLE. A FEW STRONG...ISOLD SEVERE...STORMS WILL BE
POSSIBLE OVER SRN/SERN ZONES THIS AFTERNOON AND EVENING.
&&
.PREV DISCUSSION... /ISSUED 356 AM CST MON DEC 14 2009/
UPDATED FOR AVIATION DISCUSSION...
SHORT TERM...
TODAY THROUGH TUESDAY...MOISTURE WILL INCREASE SIGNIFICANTLY ACROSS
THE AREA TODAY WITH PWATS CLIMBING ABOVE 1.5 INCHES ALONG AND SOUTH
OF THE I-20 CORRIDOR AND UP CLOSE TO 2.0 IN THE SOUTHEAST. UPPER
TROUGHING WILL DEEPEN OVER THE MIDWEST TODAY AND THIS WILL PUSH A
COLD FRONT CLOSER TO THE AREA BY THIS AFTERNOON. PRECIPITATION WILL
DEVELOP SOUTHWEST OF THE AREA AS ISENTROPIC LIFT INCREASES AND
EVENTUALLY MOVE UP INTO THE SOUTHERN PORTIONS BY AROUND LUNCHTIME AND
SPREAD ACROSS THE REMAINDER OF THE AREA ALONG AND SOUTH OF I-20
DURING THE AFTERNOON HOURS. THE BEST MOISTURE TRANSPORT WILL OCCUR
OVER THE SOUTHERN PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT
GENERALLY ALONG AND SOUTH OF THE HWY 84 CORRIDOR AND THIS IS THE MAIN
AREA OF CONCERN FOR HEAVY RAINFALL. WITH THE RECENT RAINS OVER THE
SAME AREA THIS PAST WEEKEND FLASH FLOODING WILL AGAIN BE A CONCERN
THIS AFTERNOON AND TONIGHT FOR THESE AREAS SO A FLASH FLOOD WATCH IS
IN AFFECT FOR AN EXPECTED 1-3 INCHES OF RAINFALL.
AS FAR A SEVERE GOES...GFS BUFR SOUNDINGS THIS AFTERNOON AND EVENING
BECOME ALMOST SATURATED THROUGH THE COLUMN WITH MARGINAL ML CAPES OF
AROUND 400-600 J/KG AND ONLY 25KTS OF DEEP LAYER SHEAR. THE SEVERE
POTENTIAL LOOKS VERY LIMITED BUT CANNOT BE COMPLETELY RULED OUT. A
STRONG STORM OR TWO LOOKS MORE LIKELY THIS AFTERNOON AND EVENING
MAINLY ALONG AND SOUTH OF HWY 84.
THE COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND STALL OVER THE
SOUTHERN PORTIONS OF THE AREA TUESDAY MORNING. ANOTHER STRONG SHORT
WAVE WILL TRAVERSE THE BOUNDARY TUESDAY MORNING INTO TUESDAY
AFTERNOON AND THIS WILL KICK OFF ANOTHER ROUND OF SHOWERS AND STORMS
MAINLY FOR AREAS SOUTH OF I-20. THE SHORTWAVE WILL EVENTUALLY PUSH
THE FRONT FAR ENOUGH SOUTH TUESDAY AFTERNOON AND EARLY EVENING
TAKING THE RAIN ALONG WITH IT. HIGH PRESSURE WITH COOLER/DRIER AIR
WILL CONTINUE TO PUSH IN BEHIND THE FRONT THROUGH THE DAY FROM NORTH
TO SOUTH.
AS FAR AS GUIDANCE GOES HAVE DECIDED TO RAISE POPS ABOVE GUIDANCE
FOR AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR THROUGH THE PERIOD.
SREF GUIDANCE ALONG WITH THE EURO/NAM PUSH THE PRECIP A LITTLE
FURTHER TO THE NORTH THAN THE OPERATIONAL GFS. STUCK PRETTY CLOSE TO
TEMPERATURE GUIDANCE THROUGH THE PERIOD./15/
LONG TERM...
TUESDAY NIGHT THROUGH THURSDAY...
THE SRN EXTENT OF A CHILLY POLAR AIRMASS WILL SURGE SOUTHWARD INTO
THE FORECAST AREA TUES NIGHT/WEDNESDAY. GFS MOS IS LIKELY NOT
HANDLING THE SHALLOW NATURE OF THE AIRMASS AND LOOKS TOO WARM WHEN
COMPARED TO EXPLICIT OUTPUT...PARTICULARLY FOR WED/THURS HIGHS AND
LOWERED THEM A BIT. THE POSITION OF THE SFC HIGH CENTER...WHICH WILL
SHIFT EWD ACROSS THE MIDWEST AND OH VALLEY...WILL NOT BE IDEAL FOR
FOR SFC RADIATIONAL COOLING AND PERIODS OF HIGH CIRRUS MAY INTERRUPT
COOLING AS WELL SO WILL NOT CUT GFS MOS LOWS.
THURSDAY NIGHT THROUGH SUNDAY...
THE FORECAST FOR THE LONGER RANGE PERIODS IS OF LOWER THAN AVERAGE
CONFIDENCE GIVEN INCONSISTENCIES BETWEEN THE GFS AND ECMWF MODELS.
THE OPERATIONAL GFS IS KEEPING THE THE FORECAST AREA UNDER DRY
NORTHWEST FLOW AS WE GO FROM LATE WEEK INTO THE WEEKEND...AND IT
DE-EMPHASIZES SRN STREAM SHORTWAVE ENERGY THEREBY KEEP ANY GULF LOW
DEVELOPMENT SUPPRESSED WELL TO OUR SOUTH. THE 00Z ECMWF ON THE OTHER
HAND CONTINUES TO SUGGEST THAT SRN STREAM SHORTWAVE ENERGY WILL DIG
SWD OVER NRN MEXICO AND HELP INDUCE A NW GULF LOW THAT WOULD BRING
LIGHT-MDT RAINFALL TO THE SRN HALF OF THE FORECAST AREA FROM THURS
NIGHT AND FRIDAY. THE ECMWF IS ALSO MORE AGGRESSIVE IN DIGGING NRN
STREAM SHORTWAVE ENERGY SWD THROUGH THE PLAINS THUS BRINGING COLDER
AIR AND THE POTENTIAL FOR A FEW SNOW SHOWERS AS WE GO INTO SUNDAY.
WHILE THE THE ECMWF LOOKS A BIT EXTREME...IT HAS SUPPORT FROM
SEVERAL GFS ENSEMBLE MEMBERS AND THE UKMET IN AN EL NINO YEAR. SO
WE HAVE RAISED GFS MOS GUIDANCE POPS A LITTLE FOR THE FRI TO SAT
NIGHT PERIOD AND HAVE INDICATED A SMALLER HIGH/LOW TEMPERATURE RANGE
THAN GFS MOS BASED ON GREATER CLOUD COVERAGE EXPECTED. ANY
PRECIPITATION IS EXPECTED TO LIGHT IF IT OCCURS...AND TEMPERATURES
COULD GET VERY CHILLY AS WE GO THROUGH THE WEEKEND IF THE 00Z ECMWF
VERIFIES. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 50 52 36 / 96 79 49 8
MERIDIAN 70 53 55 37 / 97 90 55 12
VICKSBURG 67 48 52 35 / 96 67 36 7
HATTIESBURG 73 57 58 40 / 100 100 96 16
NATCHEZ 66 50 53 37 / 100 84 75 10
GREENVILLE 63 43 49 31 / 29 21 13 5
GREENWOOD 66 44 53 31 / 34 26 12 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ052-054>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ024-026.
AR...NONE.
&&
28/EC/15/03Hazardous weather outlook, Dec 14, 2:29 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CST MON DEC 14 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>035-040-041-152030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 229 PM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ015-016-023-025-MSZ036>039-042>051-053-152030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-HOLMES-ATTALA-WINSTON- NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-CLAIBORNE- 229 PM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE REGION. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL. FOR TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ024-026-MSZ052-054>066-072>074-152030- CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 229 PM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ONE TO THREE INCHES OF ADDITIONAL RAINFALL...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. THE GROUND REMAINS SATURATED FROM EARLIER RAINS AND MANY LOCAL CREEKS...RIVERS AND STREAMS WILL BE AT HIGH LEVELS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY THROUGH TUESDAY. A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT WITH THE PRIMARY RISK BEING WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. AREAS OF RAIN WILL CONTINUE IN THE WAKE OF THE FRONT EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Dec 14, 12:57 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CST MON DEC 14 2009 MSZ073-074-141925- FORREST MS-LAMAR MS- 1257 PM CST MON DEC 14 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED FROM WEST HATTIESBURG TO 3 MILES SOUTHWEST OF BAXTERVILLE AT 1257 PM CST...MOVING EAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN LAMAR AND NORTHERN FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, Dec 14, 1:15 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM LIGHTNING 7 NNW PURVIS 31.24N 89.45W
12/14/2009 LAMAR MS EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING IN THE OAKGROVE COMMUNITY.
&&
BRYANTLocal storm report, Dec 14, 1:42 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM LIGHTNING HATTIESBURG 31.31N 89.31W
12/14/2009 FORREST MS EMERGENCY MNGR
2 HOMES STRUCK BY LIGHTNING AROUND THE HATTIESBURG METRO
AREA. ONE IN HATTIESBURG PROPER. ONE IN PETAL.
&&
BRYANTSpecial weather statement, Dec 14, 1:48 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CST MON DEC 14 2009 MSZ050-051-142015- NEWTON MS-SCOTT MS- 148 PM CST MON DEC 14 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES WEST OF LAWRENCE AT 147 PM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN SCOTT AND NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Local storm report, Dec 14, 2:08 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM FLASH FLOOD PURVIS 31.14N 89.41W
12/14/2009 LAMAR MS LAW ENFORCEMENT
SEVERAL STREETS UNDERWATER. PARKING LOT OF A SERVICE
STATION FLOODED.
&&
AGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:03 AM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 14 more | 57 min |
| Dec 14, 1:59 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 6 hr |
| Dec 14, 2:47 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 5 hr |
| Dec 14, 2:59 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Smith | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.